Many people are affected by a subconjunctival hemorrhage because of some type of damage to their eye. When a blood vessel breaks inside of a person’s conjunctiva, it will sometimes cause the white of their eye to appear red or pink. This condition is usually not something that will require the help of a Miami Beach eye doctor, but it’s best to have it examined just to be sure that everything is okay. The condition will usually resolve on its own within one or two weeks, but it can sometimes take longer depending on how much blood was released when the vessel broke. A blow to the head, coughing hard, and even sneezing can cause a blood vessel to break inside of a person’s conjunctiva. Eye doctors in Miami have seen many different causes of a subconjunctival hemorrhage, some of which are very minor.
While preventing a subconjunctival hemorrhage is not possible, it’s still important to be aware of what can cause them to happen in the first place. Those who have experienced them before can be careful not to do the same thing that caused it to happen in the past. Here are the most common causes of this type of hemorrhage that a Miami optometrist sees in those who develop them:
● Violent coughing episodes. If a person is sick, they need to be careful to try and cough as gently as possible.
● An abnormally harsh sneeze. When intense pressure is exerted in the nasal region of the face, it can sometimes cause a subconjunctival hemorrhage.
● Lifting heavy objects can also subject people to this type of hemorrhage.
● Vomiting is another known cause of this condition.
● Rubbing the eye too hard, infections, and debris are also known causes of this particular type of optical hemorrhage.
Not everybody who sneezes harshly will develop this type of hemorrhage, but there are some people who are at a higher risk of developing them than others. People who are diabetic need to be careful when they are doing anything physically intense, and so do people who suffer from high blood pressure. An eye doctor in Miami will also tell people who have blood clotting disorders or are on blood-thinning medications to be careful when they cough or sneeze because they are going to be at a higher risk of this kind of hemorrhage.